Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for fluctuating BP in a person with seronegative rheumatoid arthritis

Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5172 Questions

default
Posted on Tue, 14 Mar 2017 in Back Pain
Question: I am a 34 yrs old female. I've had some issues since adolescents have included me having knee surgery on both knees to get them to stop dislocation. I was a long distance runner in high school. I was very flexible and clumsy. Mom called it being doubled jointed, runs in the family. So fast forward to the end of my 2 childs pregnancy. I had rupture of membranes at 36 weeks. Had a healthy happy baby boy with no complications except he was 6 lbs. He did leave the hospital with me. Two weeks later I developed mono and never really recovered from it. Still had muscle aches and pains. Several times a year through all this is strained ankels and writs with out doing much of anything to it. I got a probably fibromyalgia diagnosis. Never really got better, extremely fatigue constant feeling like I must sleep now...I got pregnant with my third child and delivered her in 2010. Prerupture of membranes at 34 weeks. She spent 11 days in nicu. She didn't have major issues just maintaining body temperature and jaundice. I felt great thru my whole pregnancy with her. Some muscle aches her and there. She was breast fed. In 2012 she stopped nursing as much and I started getting more pain when she fully weaned at age 3, 2013 I was diagnosed with seronegative rheumatoid arthritis. I tried many meds, I am taking plaquinel and humira. And it helps the pain well mostly. I still have pain around the joints in my elbows and ankles. I sprained my wrist opening a bottle of juice for my kids. I've rolled my ankle idk how many times. The ra pain is better. I'm still fatigued. Noticed I was getting a racing heart when standing. Been working with a regular cardiologist. Did a 2 week heart study and an echocardiogram. I have severe orthostatic hypotension and get very tachycardic. Ex. Sitting bp 110/70 hr 75 standing immediately bp 80/45 hr 187. I have begun pushing salt and fluids, my bp doesn't drop as much most days. On a good day when standing my bp only goes down to 100/85 hr 168. I've been referred to another cardiologist who is a electrophysiologist. I'm sure I will end up with a pots diagnosis or possibly an autoimmune related dysautonomia. But my hypermobility has me concerned, my rheumatologist said they don't handle that talk to cardio...so I am unsure where to go from here. A majority of the time I need to use a wheel chair to get around the house and all the time outside of my home because I cannot stand longer than 3 mins with loss of consciencNess. I can not drive safely. I also experience headaches with the bp drops. Or just sitting upright too long. I scored myself on the hypermobility test and got 7/9 I am pretty sure my knees would hyper extend if they hadn't been operated on. Does anyone have some suggestions on what doctors I need to see to get the care I need?
doctor
Answered by Dr. Aashish Raghu 1 hour later
Brief Answer:
Orthopedic doctor, Physiotherapist

Detailed Answer:
Hi there

Please provide details of your surgery.

It looks like the main problem you are facing is Orthostatic hypotension. You also have lax joints but they are stable.

It is best to consult with a Physiotherapist to strengthen the muscles around the lax joints. Also an Orthopaedician will help splint lax joints and decide any soft tissue strengthening procedures.

Orthostatic hypotension needs Cardiologist intervention and good stamina building. Added salt in the diet too.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr. Aashish Raghu

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Procedures ,  
Medical Topics ,  

Recent questions on  Rheumatoid arthritis

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

I have rheumatoid arthritis for past 12 years after the delivery of my child. I am on western medicines pednisilone, mtx and was also on ayurved treatment. My ra factor is been on increase from 130 to 250. I have deformities on fingures and feet over the period. Can u suggest and advise. Regards chitra .

doctor1 MD

Hello Sir, My mother is suffering from Cardiomegaly . Her case history is, she has chronic rheumatoid arthritis and she is taking leflunomide , methatroxate and some steroids. Now, in the recent X-ray , it is found that she has cardiomegaly(mild). How dangerous is it and what is the treatment and life expectancy and what care should be taken for this. I am in Australia and planning to call her over here, can I? Thanks Heaps! Kind Regards, Bhaumik

doctor1 MD

I am concerned about the side effects from taking simivastatin. I am 76 and take 10 mg per day and have for 7 years. The reason I am asking is I have arthritis and read one day that this medicine can effect joints. So, I only take it every other day. And, I do feel better! Thank you, M Murphy

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking high-dose fish oil for RA symptoms. It seems to have reduced pain but not swelling. Thank you. YYYY@YYYY

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.